Learn how to use Mayo Clinic Connect
Request an Appointment
Has anyone every experienced muscle and facia pain from gabapentin?
I have been on gabapentin for years !! Never linked it to any specific symptoms though , mainly because I take so may prescriptions. But periods of memory loss have been an issue AND no sleep AND no eating and AN INCREASAE IN PAIN but is this from the gabapentin or just an increase in pain? Have neuropathy from chemo, fibro, cancer pain, depression and some type of degenerative joint problem. I take over a dozen RX and some supplements. Will be looking forward to learning more about this issue !!
Jump to this post
glad to hear that gradually the medical field is gradually realizing the benefits of this alternate pain killer. ,I have asked for it but no doctor is willing to give me a medical prescription. I live in Canada.
Dear “SISTER” : I did a correction to my initial reply. I also mentioned that both Lyrica and Klonopin have been used with some success.
For CHRONIC PAIN, SOME SUCCESS IS BEING FOUND IN VERY RECENT YEARS WITH KETAMINE INJECTIONS. I’M NOT SURE IF A PILL IS AVAILABLE. KETAMINE AS USED WITH VETS PRIOR TO THIS.
Thanks. I forgot to mention recently that in addition to 600 mg Gabapentin I take Vit. B complex, so I get the B1,B6 and B12 that way.
It also comes as a combination with Choline.. Choline is part of the neurotransmitter Acetylcholine.
waiting for it to be more available/legal, it is certainly something I couldn’t smoke because of lung issues. So hopefully they will sell it in a form you can use for baking or something. I am certainly willing to try it. currently I do take opioids for the pain and I think they can get some what of a bad rap. I have a single Dr. writing all of my prescriptions, I go to a single pharmacy and am in constant contact with all of my dr.s ( I need a new written RX every month for this drug ) If a person takes ownership for their health and they do not have an addictive history or personality opioids can help. Also in terminal cases as you get closer to the end a person isn’t really worried about becoming addicted this is where hospice and/or palliative care can really help, their goal is to help give you quality in the reaming time. less pain but not so doped up you can’t function. I speak for my experience only and do not intend for this to be a statement on how others should deal with their pain issues but I know this sharing of personal info has helped me A LOT.
Hello all. I have been reading through the posts here, and I am soaking up all the knowledge and experiences you have shared. Thank you all. This is my first post. I am recovering from spinal surgery in October to remove a benign tumor on my thoracic spine. I was having problems with both of my knees, and was told that I needed to have both knees replaced. I had a surgery scheduled for the first week in October., I started losing bladder control and could not walk straight during the weekend. On Sunday morning I went to the local ER as I know something else was going on with my body. Long story short, went to a Spine and Brain Surgeon, who diagnosed the tumor. Following his emergency surgery, I was unable to lift my arms or move. My feet were numb. I spent 4 days in the hospital and the next 5 weeks in a rehab facility learning to walk again. It has been 6 months, and I am walking with a walker, still experiencing severe knee pain , back pain and spasms. I have regained feeling in my legs, Praise the Lord! I have been taking acetaminophen for pain, and my pain management Doctor has added GABAPENTEN.
I am currently taking the GABAPENTEN 3 times a day, 300 mg. I am still having problems with balance, and find it very hard to sleep. After reading this chain, I am wondering if this GABAPENTEN is causing some of my shakiness, anxiety, and balance problems. I definitely have many bad days.
I will discuss this with my pain management Doctor next week. Thank you for all your input.
There are certainly many options for pain medication, from facial and eye pain to chest pain and nerve pain and a simple oweee. I’ve tried every medication available indicated for treatment of peripheral neuropathy pain, and several others that were off label. Morphine sulfate contin, with Cymbalta ought to at least help a little! Next step in treating the neuropathy pain is a spinal cord stimulator implant. It has about a 50% effectiveness rate. It would be so wonderful if it helps me. Along the way, I could be whittling away at my long list of meds.
All six us, my siblings and I, have or have had neuropathy, and I think that Gabapentin has helped all except me.Lyrica was helping for a few days, then while we were having supper in a restaurant, I became confused and incoherent. I felt that same way when I ate an extra cookie the other day. I hope you find the best combination of medications and any other treatments you’re going through.
I think the thing with Gabapentin is that its for the burning nerve pain only. When my pain doctor asked me if i had burning, sharp, acky or deep pain I said I had all of those. I was already taking Tramadol HCL 50 mg for pain, and Baclofen 10 mg for muscle spasms, so he added Gabapentin for the burning pain. I still have pain, quite a bit when I do anything these days. I even had to stop taking physical therapy because every time I went recently I was completely injured and in bed the next day. The last time I had PT, I was down and in bed for 5 days. The pain has been excruciating and I was afraid I wouldn’t be able to do anything for months. But after 5 days I started feeling better, and I am encouraged. I had an MRI on Tuesday and see my spine surgeon this coming Monday. I think I will end up needing surgery sooner than they wanted. The surgeon was hoping that PT would work so I wouldn’t need surgery. It didn’t. Back to the medications.
I take 300mg of Gabapentin 2 times a day. I lose complete memories of some days. Yesterday I found a gift I was given for Christmas that I have no memory of receiving. It’s a membership to a wonderful museum of art, literature, etc. I love art and museums and literature, etc., so it was quite a special gift. I filled out the membership card and mailed it immediately. Who knows if I will remember it when my membership card arrives. That’s scary for me!! That and my imbalance and shakiness are from the Gabapentin I am sure. I don’t have the burning pain anymore, but I would rather have the burning than the side effects of the med. I have an appointment with my pain doctor for a reevaluation of my situation. I will tell him I want to titrate off the Gabapentin. I think the rest of my medications are fine. I don’t expect to be completely pain free as I don’t think that’s realistic. As long as I can live life well without excruciating pain I will be happy with that.
I haven’t been on this site very much due to the pain, but I am much better. We did have to cancel our camping vacation. My poor husband had planned everything out and made campsite reservations in December 2016. We were going to be gone for 5 weeks up the coast of California. But not now. Today I am going to see “An American in Paris” at the Pantages Theater in Hollywood with my granddaughter. In fact, I need to get ready now as its a matinée show. We have other great things to do coming up in the next 2 months and I plan on being able to do them. I love all the information people share on this site. It helps me determine what to discuss with my physician. Thanks everyone. Gail B
I do not have severe pain from my Diabetic Neuropathy;what I get is cold feet,pins and needles,jabbing,etc. I am still taking
300mg Gabapentin in the AM and again after 7 PM.
Please talk to your doctors about other pain relievers:Botox and Ketamine.
@ujeeniack at what dosages are you taking the Botox and Ketamine ? How long have you been on all three ? What are your side effects? Thanks for sharing
I don’t know if Canada has legalized medical Marijuana. If so, find out who prescribes it. I’m afraid I can’t be of much help. Btw, it WORKS.
I apologize for any confusion. I take only the Gabapentin. I mentioned the other two drugs as possibilities for chronic pain NOT associated with surgery.
I had spine surgery, to relieve numbness and tingling in my right hand. I’d had carpel tunnel surgery, and disks replaced in my neck, and they didn’t work, so they did a Laminectomy, which caused nerve damage in my neck, shoulders, both arms and hands.
So they put me on gabapentin for the pain and numbness from it, but I couldn’t take it, it made me fall asleep in the middle of a conversation, or while on the computer, all the time.
So now, they have me on Lyrica, and it works without the side affects, it works much better for me.
I have been taking gabapetin for pain in my feet. I have to take a fairly high dosage (1200). I have developed pain in my muscles. I’m beginning to think the gabapetin is causing pain in my calves and other muscles. I really need something for the neuropathy. I took Lyrica and it was great at first but stopped working after a couple of months. I feel like I can’t win for losing. I take one thing for pain and it causes pain somewhere else.
Yes, it is bad stuff. I was put on it for nerve pain caused from spinal surgery. My husband got tired of me nodding off in the middle of a conversation, or playing a game on my PC, and I didn’t have the energy to get my butt off the couch. It felt like if I stood up, I’d fall, my arms & legs felt like they weighed a ton each. I was taking 100mg, 3 times a day. Now I’m on Lyrica, it helps the pain, without making me into a zombie.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In